Aspirin and hair thinning?: Hello I'm hoping... - MPN Voice

MPN Voice

6,277 members8,499 posts

Aspirin and hair thinning?

Jacquis
Jacquis

Hello I'm hoping someone can help me. I have ET and PV JAK2+ I have been diagnosed since sept 16 and have been on Aspirin since. I have recently noticed that my hair is becoming very thin and every time I wash it I am losing so much. It's starting to worry me now and get me down. Could the aspirin be causing it? Has anybody had a similar experience?

Jacqui

15 Replies
oldestnewest

I'm losing/lost my hair but put it down to hydroxy, other meds and old age am also taking aspirin. I can't find any mention of hair loss as being a side-effect. Are you menopausal as that can bring on hair thinning, I think it was that which started me off.

Hormones? They have a lot to answer for! Could be co-incidental.

Hello Jacqui

I have ET Jak2 neg. I'm on chemo, aspirin and a whole host of other tablets and I'm in menopause (lucky me!). Prior to my diagnosis I took Silica for about 3 years which helps with thinning hair and nails and it did have an effect on thickening my hair up. I'm not sure whether its my medication or Silica (as it does take a while to get into your system) but my meds have had the opposite effect on my hair. Since I was diagnosed in January 2016, I've gone from having a chin length Bob to very long, thick hair. Even my own hairdresser thought I'd hair extensions put in! I truly believe this is because of Silica.

You may need to check with your consultant first if you can take it as I run all my herbal tablets via mine. It really does work, but be patient as it takes a few months to get into your system and to notice the difference. I take 1, 1000mgs daily. You can buy them H&B or online, Amazon. I also take Glucosamine for my joints.

Good Luck.

Angela

Ebot
Ebot in reply to forwardocho

Hi. I was interested in your comment about silica. Sounds amazing but I understand that one of the issues with silica supplements is that they make you pee a lot which can lead to problems with dehydration. The advice to anyone taking silica is to drink a lot. Now that sounds familiar! Just wondered what the impact is on us MPNers and our need to drink substantially in any event.

forwardocho
forwardocho in reply to Ebot

Hello

I've been taking Silica for years, way before I was diagnosed with ET. I've never experienced peeing more since I started taking it. I've always drunk at least 2 litres of water a day, sometimes more now since diagnosis, if my fatigue and tiredness kicks in, so I'm constantly peeing :(

My chemo seems to have had an impact also on my hair, in that my hair is much thicker. I was told initially that my hair may thin once I started taking chemo but for some odd reason it hasn't at all. It's all very odd

Thank you everybody for your replies - I hadn't considered the menopause- when I was diagnosed I had to stop taking hrt so it could well be connected. I will look into the Silica Angela thank you

Jacqui

Fionnuaghla
Fionnuaghla in reply to Jacquis

Hi Jacquis

I started taking Hydroxy in March last year after my diagnosis in Dec 2015 of PV JAK2+. I read about potential hair thinning so immediately bought some Mane and Tail shampoo and conditioner. It is used for horses and available by order in Boots. My hairdresser recommended Elvive Fibrology shampoo and conditioner which I now use and have not noticed any deterioration in my hair which has always been fine anyway. My nails seemed to suffer from the drug or from the PV. Having seen Silica mentioned on here, like Angela, I now take it and have seen a real improvement in my nails and that may be the reason my hair has remained the same too.

Warm wishes

Sheila

forwardocho
forwardocho in reply to Jacquis

You're very welcome. I hope it works for you Jacquis.

Hello Jacqui, i'm on asiprin and pegasy, I've noticed my hair is falling out. Hopefully it will improve for you.

Linda

Jacquis
Jacquis in reply to linphy

Thank you Linda

Hello Jacques, I am a recently diagnosed 65y/o woman with JAK 2 positive ET. A bone marrow is scheduled for 7/19 and initiation of Hydroxyurea.

I am a Nurse Practitioner but am not offering any clinical advise. I don't know your age but my hair really thinned when I was in my mid-fifties and found out I was hypothyroid.. in I addition I was depressed and my nutritional status wasn't the best. I've taken buckets of aspirin even when my hair was thick.

Your pharmacist will be able to tell you if there is Data regarding aspirin and hair loss. It's been around for a century so the data should be very solid.

Good luck. If my hair thins very much I will be looking for a cute wig and some hats .

Jacquis
Jacquis in reply to Pkm52

Hello

Thank you for your reply - I am 55 so it could be an age thing! It's no fun this getting older lark is it!

I hope everything goes ok for you

Jacqui

Hi

Clinical Nutritionist - Jak2 pathway significantly interferes with hormone production. Coventional Jak inhibitors are used to treat baldness, and I have used natural Jak inhibitors to restore hair growth in many of my Jak patients. The apsrin reduces platelet numbers but doesn't effectively reduce the Jak.

I have been on hydroxy for 5 yrs low dose. I think hair loss is a side effect. My hair has been falling out this past year and I hate it. Also now getting mouth sores. It is a chemo drug and has many side effects similiar to any chemo treatment. American cancer society lists chemo effects and Hydroxy has many of them. Happy day!

Google "Danny Roddy + aspirin." You see, aspirin can be helpful, not harmful, for hair loss.

You may also like...